Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 57, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 20, 2016, 10:14 PM CDT for Crosby County, Dickens County, Floyd County, Texas. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2016, 10:14 PM CDT (03:14 UTC)
- Expired
- Apr 20, 2016, 10:45 PM CDT
- In force
- 31 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Crosby County, TX, Dickens County, TX, Floyd County, TX
The radar
The Lubbock radar (KLBB), 55 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 10:39 PM CDT | HAIL 1 | 6 Wsw Mcadoo, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 8:17 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 487 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1746 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.7
The text
As transmitted.
075
WUUS54 KLUB 210314
SVRLUB
TXC107-125-153-210345-
/O.NEW.KLUB.SV.W.0057.160421T0314Z-160421T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
1014 PM CDT WED APR 20 2016
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL FLOYD COUNTY IN NORTHWESTERN TEXAS...
EASTERN CROSBY COUNTY IN NORTHWESTERN TEXAS...
NORTHWESTERN DICKENS COUNTY IN NORTHWESTERN TEXAS...
* UNTIL 1045 PM CDT
* AT 1013 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
CROSBYTON...MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CROSBYTON...MCADOO AND CONE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3383 10141 3394 10120 3367 10082 3344 10128
TIME...MOT...LOC 0313Z 322DEG 27KT 3377 10121
HAIL...1.25IN
WIND...60MPH
$$
262 follow-up statements
291
WWUS54 KLUB 210326
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1026 PM CDT WED APR 20 2016
TXC153-210335-
/O.CAN.KLUB.SV.W.0057.000000T0000Z-160421T0345Z/
FLOYD TX-
1026 PM CDT WED APR 20 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL FLOYD COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS
WEAKENED. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
NORTHWESTERN TEXAS.
LAT...LON 3373 10136 3383 10115 3383 10106 3367 10082
3344 10128
TIME...MOT...LOC 0325Z 322DEG 27KT 3369 10114
$$
TXC107-125-210345-
/O.CON.KLUB.SV.W.0057.000000T0000Z-160421T0345Z/
CROSBY TX-DICKENS TX-
1026 PM CDT WED APR 20 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR EASTERN CROSBY AND WEST CENTRAL DICKENS COUNTIES...
AT 1025 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CROSBYTON...
MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CROSBYTON AND MCADOO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3373 10136 3383 10115 3383 10106 3367 10082
3344 10128
TIME...MOT...LOC 0325Z 322DEG 27KT 3369 10114
HAIL...1.00IN
WIND...60MPH
$$
26922
WWUS54 KLUB 210338
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1038 PM CDT WED APR 20 2016
TXC107-125-210345-
/O.CON.KLUB.SV.W.0057.000000T0000Z-160421T0345Z/
CROSBY TX-DICKENS TX-
1038 PM CDT WED APR 20 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHEASTERN CROSBY AND WEST CENTRAL DICKENS COUNTIES...
AT 1037 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF MCADOO...OR 9 MILES EAST OF CROSBYTON...MOVING SOUTHEAST AT 30
MPH. ANOTHER STORM HAS BEGUN TO INTENSIFY NORTHWEST OF DICKENS AND
IS CAPABLE OF PRODUCING PENNY SIZE HAIL.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MCADOO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3373 10121 3378 10111 3380 10101 3367 10082
3351 10113
TIME...MOT...LOC 0337Z 322DEG 27KT 3362 10107
HAIL...1.00IN
WIND...60MPH
$$
26What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 7:04 PM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Apr 20, 7:04 PM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 704 PM CDT WED APR 20 2016 .AVIATION... NORTHWEST FLOW ALOFT WITH AN UPPER LEVEL LOW PRESSURE TROUGH EXPECTED TO PASS JUST NORTH OF THE AREA OVERNIGHT. DRYLINE FROM KLBB TO KPVW INITIALLY WITH A LOW CHANCE FOR THUNDERSTORMS DURING THE EARLY EVENING. SCATTERED TO NUMEROUS THUNDER GENERATING ACROSS THE WESTERN PANHANDLE EXPECTED TO SWEEP SOUTHEAST LATER IN THE EVENING WITH BEST CHANCE MOVING INTO KCDS LATE EVENING TO EARLY MORNING THURSDAY. STORMS ALSO APPEAR WILL BRUSH CLOSE ENOUGH TO KPVW SO ADDED TEMPO THUNDER GROUPS AT KPVW AS WELL AS ALREADY IN THE KCDS TAF. LESS CERTAIN STORMS WILL MAKE IT AS FAR SOUTH AS KLBB SO STILL NOT INDICATED. SURFACE WINDS WILL TURN NORTH TO NORTHEAST BEHIND A SURFACE OUTFLOW/COLD FRONT BOUNDARY AND LIKELY TO SPREAD MOSTLY A LOW MVFR CLOUD LAYER BACK INTO THE TERMINALS OVERNIGHT INTO EARLY THURSDAY. UPPER RIDGE WILL BEGIN BUILDING ON THURSDAY WITH EVENTUAL TURN TO VFR EXPECTED. RMCQUEEN && .PREV DISCUSSION... /ISSUED 308 PM CDT WED APR 20 2016/ SHORT TERM... EYES ARE POINTED TO THE NORTHWEST AWAITING INITIATION OF WHAT WILL BE AN MCS THAT WILL ROLL SEWD ACROSS THE PANHANDLE THROUGH THE EASTERN THIRD TO HALF OF THE FCST AREA OVERNIGHT. WILL NUDGE POPS UP SLIGHTLY FROM PREVIOUS FCST SOLIDLY INTO LIKELY CATEGORY FOR THE EASTERN THIRD OF THE FCST AREA TAPERING TO SLIGHT CHANCE AND EVEN A SLIVER OF NO PRECIP MENTION ACROSS THE WEST. FOCUS WILL SHIFT TO SERN ZONES AFTER 06Z WITH THE MCS LIKELY SHIFTING TO THE SOUTH AND EAST OF THE FCST AREA BY 12Z. COOLER...DRIER AIR MASS TO FILTER IN BEHIND THE MCS AND THE MAIN DRIVER FOR THIS SYSTEM...A MID LEVEL SPEED MAX ROTATING AROUND THE PERSISTENT UPPER LOW THAT THIS AFTERNOON IS DRIFTING EWD OVER THE CENTRAL HIGH PLAINS. SUNSHINE WILL HELP PUSH TEMPS UP INTO THE 70S DESPITE THE COOL AIR MASS. OBJECTIVE GUIDANCE LOOKS FINE FOR FCST HIGH TEMPS. DEW POINT TEMPS WILL FALL INTO THE 30S AND 40S. RESULTING STABILITY WILL PRECLUDE POPS AND USHER IN A QUIETER PERIOD OF WEATHER. LONG TERM... WINDS WILL GRADUALLY VEER BACK TO THE SOUTH BY FRIDAY AFTERNOON AS A LEE TROF DEVELOPS CREATING THE BEGINNINGS OF WHAT WILL BE BREEZY DAYS AHEAD. WINDS WILL INCREASE TO 15-25 MPH /HIGHEST ACROSS OUR NORTHWEST COUNTIES/ AND VEER TO THE SOUTHWEST BY SATURDAY AFTERNOON AS A DRYLINE PUSHES ACROSS THE FA. CONVECTION LOOKS DOUBTFUL ALONG THE DRYLINE AS THE BEST UPPER LEVEL LIFT WILL BE TO THE NORTH AND WEST OF THE REGION. THE ECMWF SHOWS THE HIGHEST CHANCES FOR PRECIP WHICH IS NOT EXTREMELY HIGH. ANY MENTIONABLE POPS WILL BE KEPT OUT OF THE FORECAST FOR THE TIME BEING. THE DRYLINE WILL HAVE A SLIGHT RETREAT LATE SATURDAY BEFORE SURGING EASTWARD AS AN UPPER LEVEL LOW MOVES ACROSS THE CENTRAL PLAINS. WINDS WILL AGAIN VEER THIS TIME TO THE WEST AND WILL INCREASE TO 20-25 MPH AS THE LOW TO MID LEVELS DRY. SOME WINDS MAY BE HIGHER ACROSS THE SOUTHWESTERN TX PANHANDLE. CONVECTION LOOKS POSSIBLE TO THE EAST OF OUR FA BY SUNDAY EVENING AS A SHORTWAVE MEETS UP WITH THE DRYLINE. THINGS WILL CALM DOWN A BIT ON MONDAY AS A WEAK BACKDOOR FRONT DRIFTS INTO THE REGION. THIS DOES NOT LAST LONG AS ANOTHER LEE TROF DEVELOPS MONDAY AFTERNOON. THE MODELS THEN DIVERGE A BIT BEYOND MONDAY AS THE GFS KEEPS A SECOND UPPER LEVEL LOW WELL TO OUR NORTHWEST OVER WY WHICH WOULD HELP KEEP WINDS ON THE /RELATIVE/ LOW SIDE...20-25 MPH. THE ECMWF DIGS THE LOW MUCH FARTHER SOUTH INTO SOUTHEASTERN CO. THIS WOULD ALLOW FOR A WINDY DAY...30+ MPH. GIVEN THE LENGTH OF TIME BETWEEN NOW AND THEN AS WELL AS CONTINUED MODEL DIFFERENCES WINDS IN THE FORECAST WILL BE KEPT ON THE LOWER SIDE. && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99/05
Hazardous weather outlook, Apr 20, 11:42 AM CDT, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1142 AM CDT WED APR 20 2016 TXZ021>044-211645- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1142 AM CDT WED APR 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP ALONG AND EAST OF THE DRYLINE THIS AFTERNOON AS THE CAPPING INVERSION WEAKENS. SHOULD THESE STORMS FORM THEY WILL GENERALLY BE ALONG AND JUST EAST OF THE I-27 CORRIDOR. HAIL TO THE SIZE OF HALF DOLLARS WILL BE POSSIBLE. A COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP ACROSS NORTHEASTERN NEW MEXICO AND THE WESTERN TEXAS PANHANDLE AND MOVE QUICKLY SOUTHEASTWARD. THIS COMPLEX WILL BRING THE THREAT OF PING PONG BALL SIZE HAIL...WIND GUSTS TO 65 MPH...AND LOCALLY HEAVY RAINFALL. THE GREATEST RISK OF THESE CONDITIONS WILL BE TO THE EAST AND NORTH OF A SILVERTON TO JAYTON LINE...BETWEEN 8 PM AND 2 AM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING AND EARLY THURSDAY ACROSS THE EXTREME SOUTHEASTERN PANHANDLE AND THE ROLLING PLAINS.
In the hours before
Local storm report, Apr 20, 6:53 PM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
653 PM CDT WED APR 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM HAIL 10 E POST 33.19N 101.21W
04/20/2016 E1.50 INCH GARZA TX NWS EMPLOYEE
AT HWY 308 AND 2008
&&
EVENT NUMBER LUB1600077
JGDLocal storm report, Apr 20, 8:00 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
800 PM CDT WED APR 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL TULIA 34.54N 101.77W
04/20/2016 E1.00 INCH SWISHER TX LAW ENFORCEMENT
&&
EVENT NUMBER LUB1600078
JGDLocal storm report, Apr 20, 9:40 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
940 PM CDT WED APR 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 PM HAIL 3 N FLOYDADA 34.03N 101.34W
04/20/2016 E1.00 INCH FLOYD TX STORM CHASER
ON 207...HAIL 1 DEEP ON ROAD
&&
EVENT NUMBER LUB1600079
JGDThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 7:39 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Swisher | 36 min |
| Apr 20, 8:11 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hale, Swisher | 34 min |
| Apr 20, 8:40 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hale, Swisher | 35 min |
| Apr 20, 9:14 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Motley | 31 min |
| Apr 20, 9:45 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Floyd, Motley | 30 min |
| Apr 20, 10:55 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Garza, Kent | 35 min |
| Apr 20, 11:30 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, Kent, King, Stonewall | 30 min |
| Apr 21, 12:20 AM CDT | Severe Thunderstorm Warning | LUB | Garza, Kent | 25 min |
| Apr 21, 12:44 AM CDT | Severe Thunderstorm Warning | LUB | Kent | 31 min |
| Apr 21, 1:01 AM CDT | Severe Thunderstorm Warning | LUB | Terry | 44 min |
| Apr 21, 1:15 AM CDT | Areal Flood Advisory | LUB | Terry | 90 min |
| Apr 21, 1:31 AM CDT | Severe Thunderstorm Warning | LUB | Lynn | 29 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.